# SDR CA030918005

- Difficulty date: September 17, 2003
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 3,693 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: 99105922
- Part serial: A171391
- Condition: Mismanufactured
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE ATTEMPTING TO REPLACE THE STAND-BY ALTERNATOR IT WAS DISCOVERED THAT THE ELECTRICAL CONNECTION WOULD NOT ENGAGE INTO THE SOCKET PROVIDED IN THE ALTERNATOR BECAUSE THE SOCKET WAS OVERFILLED WITH EPOXY RESIN.  ATTEMPTS WERE MADE TO CLEAR THE EXCESS RESIN BUT IT WAS FEARED THAT DAMAGE TO THE ALTERNATOR WOULD RESULT. THE MFG HAS BEEN RECENTLY TAKEN OVER BY A NEW OWNER AND SINCE THIS TAKEOVER THIS IS THE SECOND TIME WE HAVE COME ACROSS THIS PROBLEM. THE UNIT WAS RETURNED TO THE VENDOR FOR REPLACEMENT.
